MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Catalog Number CDL-635L
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information provided states that an m6-c artificial cervical disc was implanted at c5/6 in 2014.The m6-c was explanted on (b)(6) 2024 due to patient experiencing dysphagia with osteolysis seen on ct.
 
Additional Manufacturer Narrative
Additional information has been requested.A review of the lot history record cannot be performed without the serial/lot number.A review of the risk management files was performed and no new risks have been identified.Rmf 0003 rev 38 line 19.2.- dysphagia, hoarseness/dysphonia, vocal chord paralysis, airway obstruction, leading to major/surgical intervention, with explantation.Rmf 0004 rev 24 line 9.73.1 - resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention, with explantation.Rmf 0004 rev 24 line 9.77 - device explanted.
 
Additional Manufacturer Narrative
The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.Rmf 0003 rev 38 line 19.2.- dysphagia, hoarseness/dysphonia, vocal chord paralysis, airway obstruction, leading to major/surgical intervention, with explantation rmf 0003 rev 38 line 12.73.4.- resorption or osteolysis, without infection/infected abscess/infected cyst, leading to surgical intervention with explantation.Rmf 0003 rev 38 line 12.75 - device explanted.It was reported that an m6-c was explanted, as the patient became dysphagic and the ct scan showed osteolysis.Radiographic images were provided for review.The ct image shows the cervical spine.The cervical spine has lost its lordosis.The image shows the disc replacement at the c5/6 level and appears to have lost height.There are large cystic erosions posteriorly both at c5 and c6.There is also evidence of severe degenerative changes and large osteophytes at c3/4 and c4/5 and c6/7.The mri image shows the disc replacement has collapsed with large bony erosions along both endplates.It also confirms sever degenerative changes at the surrounding levels.Microbiology/pathology reports and results were not provided.The device was not returned and therefore examination of the explant could not be completed.While it was confirmed that the device had collapsed, without examination of the device, it is not possible to determine the cause of the reported failure for this product experience.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale 94085
MDR Report Key18771651
Report Number3004897282-2024-00003
Device Sequence Number18119469
Product Code MJO
UDI-Device Identifier00812388030025
UDI-Public00812388030025
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/18/2018
Device Catalogue NumberCDL-635L
Device Lot Number1404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age43 YR
Patient SexMale